Alert archive / Ohio / Flash Flood Warnings in 2015

Flash Flood Warning 1, NWS Wilmington, OH

June 13, 2015Fairfield County, Franklin County, Ohio

NWS Wilmington, OH issued this flash flood warning at Jun 13, 2015, 3:33 PM EDT for Fairfield County, Franklin County, Ohio. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 13, 2015, 3:33 PM EDT (19:33 UTC)
Expired
Jun 13, 2015, 6:30 PM EDT
In force
3 hr
Issued by
NWS Wilmington, OH
Area
Storm-based polygon
Flood severity
None

Counties Fairfield County, OH, Franklin County, OH

The radar

The Cincinnati radar (KILN), 104 km from the middle of the area, began a volume at 19:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 13, 5:05 PM EDTHEAVY RAIN 2.83 Ese Pickerington, OHSINCE NOON TODAY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.6 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2015-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 454 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2015-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -77 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
454 J/kg
Mixed-layer CIN
-61 J/kg
Mixed-layer LCL
1007 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
-77 m²/s²
0-3 km storm-relative helicity
-17 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

911 
WGUS51 KILN 131933
FFWILN
OHC045-049-132230-
/O.NEW.KILN.FF.W.0001.150613T1933Z-150613T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
333 PM EDT SAT JUN 13 2015

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHWESTERN FAIRFIELD COUNTY IN CENTRAL OHIO...
  SOUTHEASTERN FRANKLIN COUNTY IN CENTRAL OHIO...

* UNTIL 630 PM EDT.

* AT 320 PM EDT...RADAR INDICATED THAT THUNDERSTORMS HAD PRODUCED
  VERY HEAVY RAIN ACROSS THE WARNED AREA. UP TO TWO INCHES OF RAIN
  HAVE ALREADY FALLEN. HEAVY RAIN CONTINUES TO FALL WITH ANOTHER
  ONE OR TWO INCHES INCHES POSSIBLE. RUNOFF FROM THIS
  EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR.

* SOME LOCATIONS THAT COULD EXPERIENCE FLOODING INCLUDE...
  GROVEPORT...CANAL WINCHESTER...BALTIMORE...PICKERINGTON...
  CARROLL...LITHOPOLIS...BRICE...THURSTON...DUMONTVILLE...
  AND OTHER LOCATIONS ALONG WALNUT CREEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT ENTER OR CROSS FLOWING WATER OR WATER OF UNKNOWN DEPTH.

TO REPORT FLASH FLOODING...GO TO OUR WEBSITE AT WEATHER.GOV/ILN AND
SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3978 8253 3975 8267 3980 8283 3980 8295
      3984 8295 3989 8290 3993 8281 3993 8271
      3988 8251

$$

HATZOS
1 follow-up statement
931 
WGUS71 KILN 132154
FFSILN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
554 PM EDT SAT JUN 13 2015

OHC045-049-132201-
/O.CAN.KILN.FF.W.0001.000000T0000Z-150613T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FAIRFIELD OH-FRANKLIN OH-
554 PM EDT SAT JUN 13 2015

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR SOUTHEASTERN
FRANKLIN AND NORTHERN FAIRFIELD COUNTIES IN CENTRAL OHIO HAS BEEN
CANCELLED...

AN OCCASIONAL SHOWER OR THUNDERSTORM MAY STILL BE POSSIBLE THROUGH 
THE EVENING HOURS. HOWEVER...SIGNIFICANT HEAVY RAIN IS 
UNLIKELY...AND THE THREAT FOR FLASH FLOODING HAS DIMINISHED.

PLEASE REPORT PREVIOUS FLASH FLOODING TO THE NATIONAL WEATHER SERVICE
BY GOING TO OUR WEBSITE AT WEATHER.GOV/ILN AND SUBMITTING YOUR REPORT
VIA SOCIAL MEDIA.

LAT...LON 3978 8253 3975 8267 3980 8283 3980 8295
      3984 8295 3989 8290 3993 8281 3993 8271
      3988 8251

$$

HATZOS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this flash flood warning went out at Jun 13, 2:00 PM EDT, 1 hour 33 minutes earlier.

Area forecast discussion, Jun 13, 2:00 PM EDT, 1 hour 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
200 PM EDT SAT JUN 13 2015

.SYNOPSIS...
WEAK DISTURBANCES MOVING ACROSS THE REGION COMBINED WITH A WARM
AND HUMID AIR MASS WILL KEEP A CHANCE OF SHOWERS AND THUNDERSTORMS
IN THE AREA THROUGH THE WEEKEND AND INTO NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
INCREASING SHOWER AND THUNDERSTORM COVERAGE THROUGH THIS AFTERNOON
IN INCREASINGLY UNSTABLE AIRMASS. MOST THUNDERSTORMS WILL BE SHORT-
LIVED AND WEAK...ALBEIT WITH BRIEF DOWNPOURS. WITH D-CAPES NEAR OR
ABOVE 1000 J/KG WILL HAVE TO MONITOR AS AN ISOLATED STORM OR TWO
COULD APPROACH/EXCEED SEVERE LEVELS. INCREASED CHANCES OF SHOWERS
AND THUNDERSTORMS WITH EXPECTED INCREASED COVERAGE.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH MONDAY/...
WARM AND HUMID CONDITIONS WILL PERSIST. WITH THE PRIMARY BOUNDARY
WELL NORTH OF THE FORECAST AREA DURING THIS PERIOD...THERE IS
LITTLE FOCUS FOR CONVECTION. EXPECT STORMS TO BE PRIMARILY
DIURNALLY DRIVEN WITH GREATER COVERAGE IN THE NORTHERN COUNTIES.
MODELS SUGGEST THAT THERE COULD BE A BIT MORE BULK SHEAR ON SUNDAY
WHICH WOULD BE SLIGHTLY MORE FAVORABLE FOR STRONG TO SEVERE
STORMS. STAYED CLOSE TO PERSISTENCE FOR LOWS. LEANED TOWARDS
WARMER HIGHS ON SUNDAY AND WENT A BIT ABOVE GUIDANCE FOR MONDAY.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
GENERALLY ZONAL FLOW WILL CONTINUE THROUGH THE LONG TERM. EAST-
WEST SURFACE BOUNDARY WILL SAG SOUTH INTO THE REGION ON TUESDAY
AND THEN LIFT BACK NORTH ON WEDNESDAY. THIS WILL PROVIDE MORE
ORGANIZED FOCUS FOR SHOWERS AND THUNDERSTORMS DURING THE MIDDLE OF
THE WEEK. ONCE THE FRONT GETS BACK NORTH OF THE AREA IT WILL BE
BACK TO DISORGANIZED FORCING AND LARGELY DIURNAL CONVECTION. LOWS
WILL REMAIN WELL ABOVE NORMAL THROUGH THE PERIOD. HIGHS WILL DROP
BACK CLOSER TO NORMAL WITH THE FRONTAL PASSAGE AND THEN SLOWLY
WARM AFTER THE BOUNDARY RETREATS NORTH.

&&

.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
MOSTLY VFR CONDITIONS THOUGH WITH VERY MOISTURE LADEN
ENVIRONMENT...OCCASIONAL MVFR CEILINGS POSSIBLE. MVFR VSBYS
POSSIBLE WITH THUNDERTORMS MAINLY NEAR/BEFORE 00Z...AS WELL AS
POSSIBLE GUSTS TO 30-35KTS IN SOME STORMS. OVERALL PRECIPITATION
COVERAGE WILL DECREASE AFTER 00Z. QUESTION FOR THE NORMAL MVFR
VSBY LOCTIONS OF KLUK/KILN...CONFIDENCE IS LOW ATTM SO STUCK WITH
HIGHER LEVEL MVFR VSBY POTENTIAL.

NEAR/AFTER 18Z GREATER POTENTIAL FOR MORE THUNDERSTORM
COVERAGE.

OUTLOOK...THUNDERSTORMS WILL BE POSSIBLE AT TIMES THROUGH
WEDNESDAY. WITH HIGH MOISTURE ENVIRONMENT...MVFR TO POSSIBLY EVEN
IFR CIGS/VSBYS IN SOME STORMS.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.

&&

SYNOPSIS...
NEAR TERM...JDR
SHORT TERM...
LONG TERM...
AVIATION...JDR
Hazardous weather outlook, Jun 13, 1:38 PM EDT, 1 hour 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
138 PM EDT SAT JUN 13 2015

INZ080-KYZ089-090-094>099-141745-
SWITZERLAND-CARROLL-GALLATIN-OWEN-GRANT-PENDLETON-BRACKEN-ROBERTSON-
MASON-
138 PM EDT SAT JUN 13 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST INDIANA...NORTHEAST
KENTUCKY AND NORTHERN KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

INZ050-058-059-066-073>075-KYZ091>093-100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-141745-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-BOONE-
KENTON-CAMPBELL-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN-
UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-FRANKLIN OH-LICKING-
PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-FAIRFIELD-BUTLER-WARREN-
CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-
SCIOTO-
138 PM EDT SAT JUN 13 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED SHOWERS AND THUNDERSTORMS WILL OCCUR THIS AFTERNOON AND
EVENING. A FEW STORMS MAY BECOME STRONG TO SEVERE...CAPABLE OF
PRODUCING GUSTY WINDS AND HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY.

HATZOS

In the hours before

Special weather statement, Jun 13, 2:19 PM EDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
219 PM EDT SAT JUN 13 2015

OHZ064-065-074-131900-
FAIRFIELD OH-HOCKING OH-PICKAWAY OH-
219 PM EDT SAT JUN 13 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN PICKAWAY...
NORTHWESTERN HOCKING AND SOUTHERN FAIRFIELD COUNTIES THROUGH 300 PM
EDT...

AT 216 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR TARLTON...
MOVING EAST AT 20 MPH.

STORM HAZARDS INCLUDE...
WINDS TO 50 MPH...
ONE HALF INCH DIAMETER HAIL...
VERY HEAVY RAINFALL...

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...
LANCASTER...AMANDA...BUENA VISTA...CLEARPORT...GIBISONVILLE...
SUGAR GROVE...ROCKBRIDGE...ENTERPRISE...LAKE LOGAN STATE PARK...
HIDEAWAY HILLS AND NORTH BERNE.

LAT...LON 3975 8249 3963 8243 3946 8245 3949 8283
      3966 8282

HATZOS
Special weather statement, Jun 13, 2:43 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
243 PM EDT SAT JUN 13 2015

OHZ065-131915-
FAIRFIELD OH-
243 PM EDT SAT JUN 13 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN FAIRFIELD COUNTY
THROUGH 315 PM EDT...

AT 241 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR
DUMONTVILLE...MOVING EAST AT 20 MPH.

STORM HAZARDS INCLUDE...
WINDS TO 50 MPH...
ONE HALF INCH DIAMETER HAIL...

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...
BALTIMORE...DUMONTVILLE...THURSTON...
MILLERSPORT AND PLEASANTVILLE.

LAT...LON 3972 8264 3980 8275 3989 8270 3993 8251
      3990 8246 3984 8247 3983 8239 3979 8240

HATZOS
Special weather statement, Jun 13, 3:04 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
304 PM EDT SAT JUN 13 2015

OHZ073-082-131930-
PIKE OH-ROSS OH-
304 PM EDT SAT JUN 13 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EASTERN ROSS AND PIKE
COUNTIES THROUGH 330 PM EDT...

AT 303 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM CHILLICOTHE TO ELM GROVE...MOVING EAST AT 25 MPH.

STORM HAZARDS INCLUDE...
WINDS TO 50 MPH...
PEA SIZE HAIL...

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...

WAVERLY...PIKETON...MASSIEVILLE...LAKE WHITE...
SCIOTO TRAIL STATE PARK...MOORESVILLE...PIKE COUNTY AIRPORT...
OMEGA...GIVENS...LONDONDERRY...GERMANY AND RICHMOND DALE.

LAT...LON 3917 8277 3917 8278 3897 8280 3898 8313
      3905 8321 3942 8304 3943 8275

HATZOS
Special weather statement, Jun 13, 3:25 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
325 PM EDT SAT JUN 13 2015

OHZ034-042-132000-
DARKE OH-MERCER OH-
325 PM EDT SAT JUN 13 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN MERCER AND EXTREME
NORTHEASTERN DARKE COUNTIES THROUGH 400 PM EDT...

AT 324 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR FORT
RECOVERY...MOVING EAST AT 20 MPH.

STORM HAZARDS INCLUDE...
WINDS TO 40 MPH...
ONE HALF INCH DIAMETER HAIL...

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...COLDWATER.

ALSO...BURKETTSVILLE...ST. HENRY...CARTHAGENA...MARIA STEIN...
OSGOOD...MONTEZUMA AND CHICKASAW ARE NEAR THE PATH OF THIS STRONG
THUNDERSTORM.

LAT...LON 4051 8445 4036 8445 4033 8444 4035 8481
      4047 8481 4048 8480

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 2:09 PM EDTAreal Flood AdvisoryILNHocking2 hr
Jun 13, 2:19 PM EDTSpecial Weather StatementILNHocking41 min
Jun 13, 2:43 PM EDTSpecial Weather StatementILNFairfield32 min
Jun 13, 2:55 PM EDTAreal Flood AdvisoryILNFairfield, Franklin, Hocking, Pickaway2 hr
Jun 13, 3:04 PM EDTSpecial Weather StatementILNPike, Ross26 min
Jun 13, 3:25 PM EDTSpecial Weather StatementILNMercer35 min
Jun 13, 4:00 PM EDTSpecial Weather StatementILNShelby30 min
Jun 13, 4:06 PM EDTSpecial Weather StatementILNLogan24 min
Jun 13, 4:40 PM EDTSpecial Weather StatementILNUnion35 min
Jun 13, 5:29 PM EDTSpecial Weather StatementILNLogan31 min
Jun 13, 5:57 PM EDTSpecial Weather StatementILNUnion33 min
Jun 13, 6:18 PM EDTSpecial Weather StatementILNFayette27 min
Jun 13, 6:22 PM EDTSpecial Weather StatementILNMiami23 min
Jun 13, 6:51 PM EDTSpecial Weather StatementILNPickaway39 min
Jun 13, 7:09 PM EDTAreal Flood AdvisoryILNFayette, Pickaway3 hr
Jun 13, 7:19 PM EDTSpecial Weather StatementILNMadison26 min

Nearby

Flash Flood Warnings in Ohio, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.